Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 99, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Nov 29, 2001, 12:14 AM CST for Chicot County, Arkansas; Washington County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 29, 2001, 12:14 AM CST (06:14 UTC)
- Expired
- Nov 29, 2001, 3:15 AM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Chicot County, AR, Washington County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 655 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 290617 FFWJAN ARC017-MSC151-290915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 1214 AM CST THU NOV 29 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... CHICOT COUNTY IN SOUTHEAST ARKANSAS WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 315 AM CST * AT 1214 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR LAKE VILLAGE...MOVING NORTH AT 50 MPH. THESE AREAS HAVE ALREADY RECEIVED 2 TO 4 INCHES OF RAIN DURING THE PAST 6 HOURS. AN ADDITIONAL 1 TO 2 INCHES WILL BE POSSIBLE AS MORE THUNDERSTORMS DEVELOP TO THE SOUTH AND MOVE NORTH. ADDITIONAL HEAVY RAIN FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. LAT...LON 3312 9138 3311 9097 3352 9084 3349 9135
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Nov 28, 8:15 PM CST, 3 hours 59 minutes earlier.
Area forecast discussion, Nov 28, 8:15 PM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 815 PM CST WED NOV 28 2001 THE BOUNDARY STRETCHES FROM KLFT-KHEZ-KJAN-KTUP WITH TEMPERATURES IN THE 40S WEST AND 70S EAST. UPDATED ZONES TO DECREASE POPS OVER EASTERN ZONES...ACTIVITY CONTINUES ALONG THE RIVER WITH A FEW SHOWERS SCATTERED OVER THE EAST...DO NOT EXPECT WIDESPREAD ACTIVITY ATTM. ALSO ADJUSTED SEVERE WORDING...APPEARS TO BE ANOTHER EARLY MORNING EVENT. INCREASED WINDS AREAWIDE AND REMOVED TORNADO WATCH. OTHERWISE FORECAST IS ON TRACK. .JAN... MS...FLASH FLOOD WATCH WEST AND NORTHEAST TONIGHT AND THURSDAY LA...FLASH FLOOD WATCH TONIGHT AND THURSDAY AR...FLASH FLOOD WATCH TONIGHT AND THURSDAY
In the hours before
Special weather statement, Nov 28, 7:45 PM CST, 4 hours 29 minutes before
LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036-040>043-047- 048-053-054-059>062-290230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 745 PM CST WED NOV 28 2001 TORNADO WATCH NUMBER 836 WILL EXPIRE AT 8 PM AND WILL NOT BE EXTENDED. SHOWERS AND SCATTERED STRONG THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI...GENERALLY NORTHWEST OF A FAYETTE TO WINONA LINE...THROUGH THE LATE EVENING HOURS. WHILE AN ISOLATED STORM MAY PRODUCE HAIL AND GUSTY WINDS...THE THREAT OF SEVERE WEATHER HAS TEMPORARILY DIMINISHED. HOWEVER...AN OUTBREAK OF SEVERE WEATHER...INCLUDING THE THREAT OF STORMS PRODUCING SIGNIFICANT WIND DAMAGE OR TORNADOES...IS STILL EXPECTED TO DEVELOP LATER TONIGHT OR THURSDAY MORNING. THIS IS A POTENTIALLY DANGEROUS SITUATION...AND PEOPLE ACROSS THE REGION ARE URGED TO CONTINUE CLOSELY MONITORING THE LATEST WEATHER INFORMATION DURING THE OVERNIGHT HOURS.
Special weather statement, Nov 28, 10:04 PM CST, 2 hours 10 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 291200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1004 PM CST WED NOV 28 2001 ...THUNDERSTORMS... AN OUTBREAK OF SEVERE THUNDERSTORMS...SOME OF WHICH MAY PRODUCE SIGNIFICANT WIND DAMAGE AND TORNADOES...IS EXPECTED ACROSS THE REGION LATER TONIGHT AND THURSDAY. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT ACROSS MISSISSIPPI...GENERALLY ALONG AND ABOUT 30 TO 40 MILES EITHER SIDE OF INTERSTATE 55. TO THE WEST AND EAST OF THIS AREA...ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...EXTREME NORTHWEST AND NORTHEAST AND EAST CENTRAL MISSISSIPPI. A STATIONARY FRONT EXTENDING FROM NEAR GRENADA TO VIDALIA LOUISIANA WILL MOVE LITTLE OVERNIGHT. SOUTHEAST OF THIS FRONT...THE ATMOSPHERE HAS BECOME VERY MOIST AND UNSTABLE. LOW PRESSURE WILL DEVELOP ALONG THIS FRONT OVER LOUISIANA LATE TONIGHT. AS THIS OCCURS...THUNDERSTORMS WILL INCREASE IN COVERAGE FROM THE SOUTHWEST. WINDS IN THE LOWER AND MIDDLE LEVELS OF THE ATMOSPHERE WILL INCREASE...RESULTING IN AN INCREASING RISK OF SEVERE THUNDERSTORMS. THE GREATEST RISK OF SEVERE WEATHER OVERNIGHT IS EXPECTED TO BE IN THE VICINITY OF THE STATIONARY FRONT. THESE STORMS COULD PRODUCE DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORNADOES. TO THE WEST OF THE FRONT...MUCH COLDER AIR IN LOWER LEVELS OF THE ATMOSPHERE WILL LIKELY KEEP THE SEVERE WEATHER LIMITED TO HAIL TO THE SIZE OF NICKELS. AS THE LOW PRESSURE SYSTEM INTENSIFIES AND MOVES NORTHEAST ACROSS WESTERN MISSISSIPPI ON THURSDAY...THE THREAT OF SEVERE WEATHER IS EXPECTED TO INCREASE EVEN FURTHER. AS A STRONG COLD FRONT ASSOCIATED WITH THE LOW MOVES ACROSS THE REGION...A LINE OF THUNDERSTORMS WILL ACCOMPANY THE FRONT. SOME OF THESE STORMS MAY PRODUCE SIGNIFICANT WIND DAMAGE OR TORNADOES. SUPERCELL THUNDERSTORMS COULD DEVELOP AHEAD OF THE LINE...AND ALSO POSSIBLY PRODUCE TORNADOES. AT THE PRESENT TIME...THE GREATEST RISK OF SEVERE WEATHER ON THURSDAY APPEARS TO BE OVER MISSISSIPPI ALONG AND EAST OF A MAYERSVILLE TO PARCHMAN LINE. THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. PEOPLE ACROSS THE REGION SHOULD MONITOR WEATHER CONDITIONS CLOSELY OVERNIGHT AND THURSDAY. ...FLOODING... A FLOOD WATCH REMAINS IN EFFECT FOR NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND NORTHERN AND WESTERN MISSISSIPPI ALONG AND NORTHWEST OF A MERIDIAN...TO JACKSON...TO BROOKHAVEN LINE THROUGH THURSDAY. MUCH OF THE FLOOD WATCH AREA HAS RECEIVED 2 TO 5 INCHES OF RAIN SINCE YESTERDAY...WITH A FEW SPOTS RECEIVING UPWARDS OF 7 INCHES. THE GROUND OVER THE WATCH AREA IS SATURATED. ADDITIONAL HEAVY RAINFALL IS EXPECTED ACROSS THE WATCH AREA THROUGH THURSDAY WITH WIDESPREAD AMOUNTS OF 1 TO 3 INCHES LIKELY. LOCALIZED AMOUNTS OF 4 TO 6 INCHES WILL BE POSSIBLE IN LOCALIZED AREAS PRODUCING FLOODING OF SMALL STREAMS AND LOW LYING AREAS. OVER SOUTHEAST MISSISSIPPI...HEAVY RAINFALL IS EXPECTED TO BE MORE ISOLATED. STILL...PONDING OF WATER IN LOW LYING AND FLOOD PRONE AREAS MAY OCCUR. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT IS LIKELY OVERNIGHT THROUGH THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 11:44 PM CST | Flash Flood Warning | JAN | Ashley | 3 hr |
| Nov 28, 10:09 PM CST | Flash Flood Warning | JAN | Adams | 3 hr |
| Nov 28, 10:32 PM CST | Severe Thunderstorm Warning | JAN | Adams | 43 min |
| Nov 28, 10:42 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 33 min |
| Nov 28, 11:08 PM CST | Severe Thunderstorm Warning | JAN | Jefferson | 37 min |
| Nov 28, 11:30 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 45 min |
| Nov 29, 12:48 AM CST | Severe Thunderstorm Warning | JAN | Franklin | 27 min |
| Nov 29, 1:33 AM CST | Severe Thunderstorm Warning | JAN | Franklin | 32 min |
| Nov 29, 4:56 AM CST | Severe Thunderstorm Warning | JAN | Choctaw | 34 min |
| Nov 29, 8:15 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Simpson | 45 min |
| Nov 29, 8:15 AM CST | Severe Thunderstorm Warning | JAN | Lincoln | 45 min |
| Nov 29, 8:57 AM CST | Tornado Warning | JAN | Rankin, Simpson | 48 min |
| Nov 29, 10:06 AM CST | Severe Thunderstorm Warning | JAN | Lawrence | 34 min |
| Nov 29, 10:22 AM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 53 min |
| Nov 29, 10:27 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 48 min |
| Nov 29, 10:47 AM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott, Simpson, Smith | 53 min |
| Nov 29, 10:51 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 49 min |
| Nov 29, 10:56 AM CST | Tornado Warning | JAN | Scott | 34 min |
| Nov 29, 10:59 AM CST | Severe Thunderstorm Warning | JAN | Clay | 16 min |
| Nov 29, 11:04 AM CST | Tornado Warning | JAN | Leake | 41 min |
| Nov 29, 11:11 AM CST | Tornado Warning | JAN | Forrest, Lamar | 34 min |
| Nov 29, 11:17 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton | 43 min |
| Nov 29, 11:22 AM CST | Tornado Warning | JAN | Attala | 38 min |
| Nov 29, 11:24 AM CST | Tornado Warning | JAN | Jones | 51 min |
| Nov 29, 11:31 AM CST | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 59 min |
| Nov 29, 11:40 AM CST | Tornado Warning | JAN | Choctaw | 50 min |
| Nov 29, 11:52 AM CST | Severe Thunderstorm Warning | JAN | Webster | 38 min |
| Nov 29, 12:19 PM CST | Severe Thunderstorm Warning | JAN | Newton | 41 min |
| Nov 29, 12:28 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 47 min |
| Nov 29, 12:30 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 45 min |
| Nov 29, 12:42 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 33 min |
| Nov 29, 12:43 PM CST | Tornado Warning | JAN | Lauderdale | 47 min |
| Nov 29, 12:52 PM CST | Tornado Warning | JAN | Kemper | 38 min |
| Nov 29, 12:55 PM CST | Severe Thunderstorm Warning | JAN | Clay | 35 min |
| Nov 29, 12:57 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 33 min |
| Nov 29, 1:59 PM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 31 min |
Nearby
Flash Flood Warnings in Arkansas, 2001Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.